Use code BLACK10 for 10% Off

Gaviscon Original Liquid Peppermint – 600ml

Based on 2 reviews
Gaviscon
In stock
Only 6 left
£10.99
£10.99

Product & Safety Notice

  • The maximum purchase for this product is 36
The Product Information was written . Find out more. See less.

What is Gaviscon Original liquid?

Gaviscon Original liquid is a remedy for heartburn and acid reflux, helping to prevent acid reflux and stopping your symptoms at their source. If you’re struggling with heartburn and need a way to control those symptoms after you eat, Gaviscon Original can help you to feel more comfortable. Gaviscon liquid is available in aniseed and peppermint flavours, so you can choose the one you love most to ease that annoying acid reflux.

 

Why do I have heartburn?

Heartburn is a common symptom that lots of people deal with at one point or another, and it’s caused by acid reflux. Acid reflux is when your stomach acid moves up from your stomach through your food pipe or oesophagus, irritating its delicate lining and causing annoying symptoms like heartburn. Some of the other symptoms you may experience if you have acid reflux include:

  • A sore throat
  • Bad breath
  • An unpleasant taste in the mouth
  • A cough
  • Hiccoughs
  • A hoarse voice
  • Bloating
  • Feeling sick

 

How will Gaviscon Original ease my heartburn and indigestion?

Gaviscon Original contains three active ingredients which work together as reflux suppressants. These ingredients are sodium alginate, sodium bicarbonate, and calcium carbonate, and they form a protective layer on top of your stomach acid. This keeps your excess stomach acid from working upwards into your food pipe and causing irritation and heartburn.

 

Can I use this product if I’m pregnant?

If you’re pregnant or breastfeeding, you can take Gaviscon Original to ease heartburn and acid reflux. However, you should speak to your doctor or pharmacist before taking Gaviscon or any other medications at this time, as they may wish to recommend another remedy that will be more suitable for you.

 

Can I take this medicine if I’m taking other medication?

If you’re taking any other medication, you should speak to your doctor or pharmacist before taking Gaviscon. Some medications may interact when used together, causing unpleasant side effects, or making your medication less effective. You should especially speak to your doctor or pharmacist if you are taking:

  • Antihistamines, which are used for allergies and in some cold and flu, insomnia, and travel sickness medications
  • Antibiotics, including tetracyclines, and quinolones, e.g. norfloxacin
  • Iron preparations
  • Antifungal medications, which are used for fungal infections like thrush, athlete’s foot, etc, such as ketoconazole
  • Digoxin and beta blockers, which are used for heart conditions
  • Penicillamine, which commonly used for rheumatoid arthritis
  • Glucocorticoid, which is used for inflammatory and autoimmune disorders
  • Neuroleptics, which are used for mental illness
  • Thyroid hormones
  • Chloroquine, which is used for malaria
  • Estramustine, which is used for prostate cancer
  • Bisphosphonates, which are used for osteoporosis

 

How to take Gaviscon Original

Take 10 – 20ml (up to four 5ml spoonfuls) of Gaviscon Original after meals and before bedtime, up to four times a day. Do not take more than 80ml a day. If your symptoms don’t improve after 7 days, speak to your doctor.

 

When should this product not be used?

Gaviscon Original should not be given to children under the age of 12, unless advised to do so by your doctor. Do not take this product if you are allergic to sodium alginate, sodium bicarbonate, calcium carbonate, or any of the other listed ingredients. This product contains 1140.8mg of sodium in the maximum recommended daily dose, if you have been advised to follow a low sodium (salt) diet, then you should speak to your doctor or pharmacist if you need to take this product every day.

 

Does Gaviscon have any side effects?

Like all medications, Gaviscon Original can have side effects, although not everyone will experience them. These include symptoms caused by an allergic reaction, such as:

  • Skin rash
  • Difficulty breathing
  • Feeling dizzy
  • Swelling of the face, lips, tongue, throat, etc.

If you experience these or any other side effects while using this product, stop use and speak to your doctor or pharmacist right away. For more information about reporting the side effects of medication, please see the MHRA’s Yellow Card Scheme.

 

How to store this product

Store in a cool, dry place which is below 30 degrees C. Do not refrigerate or freeze this product. Do not use this product if the expiry date printed on the original packaging has passed. Keep out if sight and reach of children.

 

Important Information

This product is a medicine; make sure to speak to your doctor or Chemist 4U pharmacist before taking this product if you have an underlying medical problem or are taking any other medicine or complementary therapy. If your symptoms get worse or continue after taking this product, contact us or your doctor. For medical services in your area, please refer to https://www.nhs.uk

If you are pregnant, trying to become pregnant, or breastfeeding, speak to your doctor or our pharmacist before taking this product. If you suffer from any allergies, ask your doctor or our pharmacist if this medicine is right for you.

Store all medicines out of sight and reach of children.

Please read the included leaflet carefully before using this product.

Please contact your GP if appropriate regarding this product.

 

Helpful Advice on Medication Restrictions & Addiction

For further information on our medication restrictions policy, please click here.

If you are concerned about addiction to 'over the counter' medication, we urge you to visit the below links for professional help and advice:

NHS Help & Advice on Drug Addiction

Talk To Frank - Drug Addiction Help & Support

Ingredients

  • Each 10 ml oral suspension contains 500 mg sodium alginate, 267 mg sodium bicarbonate and 160 mg calcium carbonate as the active ingredients.

    The other ingredients are carbomer, methyl (E218) and propyl (E216) parahydroxybenzoates, sodium saccharin, peppermint oil, sodium hydroxide and water.

    This product does not contain sugar or gluten.

Everything you Need to Know About Heartburn and Acid Reflux

Okay, let’s be honest, we’ve all been guilty of overindulging on delicious food at one point or another in our lives.

But what happens when you start to feel that creeping, burning feeling in your chest that tells you that you’re about to suffer with some major heartburn afterwards? And what is heartburn anyway?

Today we’re going to have a good look at what heartburn is and what you can do to keep it away.

Ask a Pharmacist

Didn't find the answer you were looking for? Submit a private question to be answered by one of our qualified UK pharmacists.

* Name and email address are only captured so you can be emailed a response when your question is answered by a pharmacist. No personally identifiable information is stored or displayed at any time.

Excellent
Rated 5.0 out of 5 based on 2 reviews

Shipping Costs

Free UK Delivery on all orders over £30 - Delivery within 3-5 working days

Standard UK Delivery - £2.95 - Delivery within 3-5 working days

Please Note: These prices are shown as a guide only. All delivery times are approximate but have been obtained in good faith.

Discreet Delivery

All our items are sent completely discreet for your peace of mind.

This means the packaging is plain, there is no mention of what product is inside your package and there is no mention of Chemist 4 U either.

We respect that many of our products are of a sensitive nature - this is why we take every step to keep your purchases private.

Returns Information

Customers can read our full returns policy by clicking here